MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT PRO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION EVOLUT PRO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number EVOLUTPRO-23-US
Medical Device Problem Codes Perivalvular Leak (1457); Device Dislodged or Dislocated (2923); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the device remains implanted, therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that following the implant of this transcatheter bioprosthetic valve, at an implant depth of 4 millimeter (mm), angiography indicated mild paravalvular leak (pvl) and echocardiogram indicated a left ventricle (lv) pressure of 160/10 mmhg and an aortic (ao) pressure of 160/65 mmhg with a mean aortic valve gradient of 5-8 mmhg.A post-implant balloon aortic valvuloplasty(bav) was performed using a 20 mm balloon and 2 inflations.On the second inflation, valve expansion was noted, and the valve dislodged into the sinus of valsalva (sov).An echocardiogram indicated moderate pvl and angiography indicated the valve had shifted toward the aorta.Subsequently, a second valve was deployed successfully at a depth of 4 mm.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Still images provided for review showed the first valve first valve was fully implanted at a depth of 3-4 mm.A post-bav was performed.The deployment of a second valve inside the first valve was initiated and both valves were fully deployed.The first valve appeared sub-annular and the implant depth of the second valve was approximately 1-2 mm on the non-coronary cusp (ncc) and 3-4 mm on the left coronary cusp (lcc).Based on the images provided, the cine review was not able to confirm the presence of pvl or determine the reason for the post-bav.The review was able to confirm the dislodgement of the first valve and the successful implant of the second valve.Multiple factors can affect frame expansion, such as patient anatomy (e.G., calcification location and levels) and procedure related factors (e.G., valve positioning).The mild pvl may have been attributed to the incomplete valve expansion but a root cause could not be conclusively determined from the cine review.It was also reported that the valve dislodged into the sinus of valsalva (sov) during the bav process.Typically, valve dislodgement events are not related to a device malfunction but influenced by potential factors such as tension applied on the dcs during positioning, calcification levels in the native vessel, or compliance of the aorta and native vessels.In this case, the dislodgement may have resulted from the interaction of the valve with the balloon.The cine review was unable to determine the cause of the dislodgement, only that a dislodgement occurred.Moderate pvl was noted which can be caused by a variety of factors, including valve positioning, patient anatomy, or presence of pre-existing patient conditions.In this case, the pvl can be correlated with the suboptimal valve position after it dislodged and shifted toward the aorta.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVOLUT PRO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7955478
Report Number2025587-2018-02710
Device Sequence Number941491
Product Code NPT
UDI-Device Identifier00643169954434
UDI-Public00643169954434
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2019
Device Model NumberEVOLUTPRO-23-US
Device Catalogue NumberEVOLUTPRO-23-US
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight51